Aa
A
A
Close
Avatar universal
Severe rash from 30 day monitor stickers
I have on one of those 30 day monitors, and I'm getting severe rashes from the stickers...even the ones which are supposedly "hypoallergenic". Has anyone ever experienced this? What did you do?
Cancel
8 Answers
Page 1 of 1
Avatar universal
I try to move them every 2 days when I shower/change the stickers, but, soon my whole chest is going to be covered in a huge rash at this pace
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
187666 tn?1331176945
You are allowed to move them but not all over your chest. They can only be moved about an inch from the original spots where they were placed.

Yes, I've worn the event monitors many times and even with the hypoallergenic patches, my skin became very irritated and even had raw spots. They will clear up when you're done with the monitor but it may take weeks for the rash to clear completely. I was left with tan spots for months after my skin healed. It's annoying but a small price to pay to find out what's going on in the heart.  

If you develop unusual redness, oozing or bleeding, contact your doctor in case you've developed an infection of some sort. Any open area may get infected. Just keep them as clean and dry as possible. No creams or ointments because it may interfere with the readings on the monitor.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
How bad is the rash? I personally found the hypoallergentic ones to cause a worse rash on me---so when I did a 30 day event, I got the regular kind and it turned my skin red, but no rash. If the rash is blistering or terrible, just call them ask what can be done.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1182699 tn?1297578384
I got more of a skin burn with them. Actually, the one I wore near the apex, my skin is still discolored and that has been since November.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I get this, too.  My dermatologist said to put OTC 1% hydrocortisone cream on the irritated spots twice a day.  The stuff takes a day or so to become effective, but it does quiet things down and speeds up healing time.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1347434 tn?1282595378
At the end of my 30 days, my skin was actually sloughing off and bleeding.  I have scars on both my ribcase and collarbone.  The last week of monitoring I was going through about 10 pads a day because I had no skin for them to adhere to and this slippery, amber serous fluid was oozing out.  

They tried the hypoallergenic pads too but I don't think it was the pad as much as the gel and the way it trapped moisture 24/7.  My doctor thinks I developed some sort of either bacterial or yeast infection and it took over a month just to stop oozing.  

My aunt just had a 48-hour monitor done and she got really itchy and red.  I think it's a pretty normal reaction for some people but aside from only wearing it during the day and letting it dry at night, not sure what can be done.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have found that if they use the large round patches with the metal eye and gel on i also come up in large wealds. At Warwick Hospital in Warwickshire they use a different type of patch in Casualty to the medical measurement or wards,  this is a round patch with an eliptical shape on one side, I find these do no t cause me any problems even after 2 to 3 days of wearing them.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hey everyone,   in case anyone is searching for answers in the future --- I discovered why this was  happening.  It's not the stickers,  but rather the alcohol prep pads they give you to wipe with before you put on the stickers.   I simply stopped using them, and the rashes went away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Top Arrhythmias Answerers
Recent Activity
Avatar universal
Blank
Paxiled commented on Green Tea and Green T...
Dec 10
Avatar universal
Blank
jimgreg on now 400 mg of lamctal,,a... Comment
Dec 09
1236893 tn?1408490528
Blank
gymdandee commented on Green Tea and Green T...
Dec 09
Heart Rhythm Community Resources